Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 26, NWS Fort Worth, TX

September 24, 201118 counties in Texas

NWS Fort Worth, TX issued this red flag warning at Sep 24, 2011, 7:35 PM CDT for 18 counties in Texas. It took effect at Sep 25, 2011, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 24, 2011, 7:35 PM CDT (00:35 UTC)
In effect from
Sep 25, 2011, 10:00 AM CDT
Expired
Sep 25, 2011, 7:00 PM CDT
In force
9 hr
Issued by
NWS Fort Worth, TX

Counties Anderson County, TX, Bell County, TX, Bosque County, TX, Coryell County, TX, Falls County, TX, Freestone County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Navarro County, TX, Robertson County, TX, Van Zandt County, TX

The radar

The Ft Hood radar (KGRK), 104 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3472 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

529 
WWUS84 KFWD 250035
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
735 PM CDT SAT SEP 24 2011

TXZ122-135-142>148-156>162-174-175-251000-
/O.UPG.KFWD.FW.A.0016.110925T1500Z-110926T0000Z/
/O.NEW.KFWD.FW.W.0026.110925T1500Z-110926T0000Z/
VAN ZANDT-HENDERSON-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-FREESTONE-
ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-LEON-
MILAM-ROBERTSON-
735 PM CDT SAT SEP 24 2011

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR AREAS ALONG AND SOUTHEAST OF 
A GOLDTHWAITE TO CORSICANA TO CANTON LINE...

* AFFECTED AREA...FIRE WEATHER ZONES ALONG AND SOUTHEAST OF A
  GOLDTHWAITE TO CORSICANA TO CANTON LINE.

* WIND...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH THROUGH
  THE AFTERNOON. A COLD FRONT WILL ALSO BE MOVING SOUTHEAST
  THROUGH THE AREA DURING THE AFTERNOON HOURS. WINDS BEHIND THE
  FRONT WILL ABRUPTLY SHIFT AROUND TO THE NORTH AT 10 TO 15 MPH.

* HUMIDITY...MINIMUM HUMIDITY VALUES BETWEEN 10 AND 25 PERCENT WITH
  HIGH TEMPERATURES NEAR 100 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND
  HAVE THE POTENTIAL TO ENDANGER LIVES AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$

TXZ091>093-100>104-251000-
/O.EXA.KFWD.FW.A.0016.110925T1500Z-110926T0000Z/
MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-
735 PM CDT SAT SEP 24 2011

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR AREAS 
ALONG AND NORTHWEST OF A COMANCHE TO TERRELL TO SHERMAN LINE...

* AFFECTED AREA...FIRE WEATHER ZONES ALONG AND NORTHWEST OF A
  COMANCHE TO TERRELL TO SHERMAN LINE.

* WIND...NORTH TO NORTHWEST WINDS AROUND 15 MPH WITH HIGHER GUSTS
  POSSIBLE DURING THE AFTERNOON HOURS.

* HUMIDITY...MINIMUM HUMIDITY VALUES BETWEEN 15 AND 25 PERCENT
  WITH HIGH TEMPERATURES IN THE MID 90S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND HAVE THE POTENTIAL TO ENDANGER LIVES AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ115>121-129>134-141-251000-
/O.CON.KFWD.FW.A.0016.110925T1500Z-110926T0000Z/
STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-
EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-
735 PM CDT SAT SEP 24 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR 
AREAS  ALONG AND NORTHWEST OF A COMANCHE TO TERRELL TO SHERMAN 
LINE...

* AFFECTED AREA...FIRE WEATHER ZONES ALONG AND NORTHWEST OF A
  COMANCHE TO TERRELL TO SHERMAN LINE. 

* WIND...NORTH TO NORTHWEST WINDS AROUND 15 MPH WITH HIGHER GUSTS
  POSSIBLE DURING THE AFTERNOON HOURS.

* HUMIDITY...MINIMUM HUMIDITY VALUES BETWEEN 15 AND 25 PERCENT
  WITH HIGH TEMPERATURES IN THE MID 90S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND HAVE THE POTENTIAL TO ENDANGER LIVES AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

CAVANAUGH
3 follow-up statements
269 
WWUS84 KFWD 250856
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
356 AM CDT SUN SEP 25 2011

TXZ091>093-100>104-115>121-129>134-141-251000-
/O.CAN.KFWD.FW.A.0016.110925T1500Z-110926T0000Z/
MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS-
PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-EASTLAND-ERATH-
HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-
356 AM CDT SUN SEP 25 2011

...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW
HUMIDITY FOR AREAS ALONG AND NORTH OF A LINE FROM COMANCHE TO 
GLEN ROSE TO KAUFMAN TO SHERMAN...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE FIRE
WEATHER WATCH. 

A GRASS FIRE DANGER STATEMENT WILL BE ISSUED FOR THE FIRE WATCH AREA.

$$

TXZ122-135-142>148-156>162-174-175-251700-
/O.CON.KFWD.FW.W.0026.110925T1500Z-110926T0000Z/
VAN ZANDT-HENDERSON-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-FREESTONE-
ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-LEON-
MILAM-ROBERTSON-
356 AM CDT SUN SEP 25 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR 
SOUTHERN AND SOUTHEASTERN NORTH TEXAS...

* AFFECTED AREA...ALONG AND SOUTHEAST OF A LINE FROM GOLDTHWAITE
  TO MERIDIAN TO CORSICANA TO CANTON.

* WIND...SOUTHWEST WINDS 10 TO 20 MPH WITH GUSTS ABOVE 25 MPH THROUGH
  THE AFTERNOON. A COLD FRONT WILL ALSO BE MOVING SOUTHEAST
  THROUGH THE AREA DURING THE AFTERNOON HOURS. WINDS BEHIND THE
  FRONT WILL ABRUPTLY SHIFT AROUND TO THE NORTH AT 10 TO 15 MPH.

* HUMIDITY...MINIMUM HUMIDITY VALUES BETWEEN 15 AND 25 PERCENT
  WITH HIGH TEMPERATURES NEAR 100 DEGREES. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND HAVE THE POTENTIAL TO ENDANGER LIVES AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$
146 
WWUS84 KFWD 251630
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1130 AM CDT SUN SEP 25 2011

TXZ122-135-142>148-156>162-174-175-260000-
/O.CON.KFWD.FW.W.0026.000000T0000Z-110926T0000Z/
VAN ZANDT-HENDERSON-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-FREESTONE-
ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-LEON-
MILAM-ROBERTSON-
1130 AM CDT SUN SEP 25 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NORTH TEXAS...

* AFFECTED AREA...ALONG AND SOUTHEAST OF A LINE FROM GOLDTHWAITE
  TO MERIDIAN TO CORSICANA TO CANTON. 

* WIND...SOUTHWEST WINDS 10 TO 20 MPH WITH GUSTS ABOVE 25 MPH
  THROUGH THE AFTERNOON. A COLD FRONT WILL CONTINUE TO MOVE
  SOUTHEAST THROUGH THE AREA DURING THE AFTERNOON. WINDS BEHIND
  THE FRONT WILL ABRUPTLY SHIFT AROUND TO THE NORTH AT 10 TO 15
  MPH.

* HUMIDITY...MINIMUM HUMIDITY VALUES BETWEEN 15 AND 25 PERCENT 
  WITH HIGH TEMPERATURES NEAR 100 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND HAVE THE POTENTIAL TO ENDANGER LIVES AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$
419 
WWUS84 KFWD 252358
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
658 PM CDT SUN SEP 25 2011

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR
STRONG WINDS AND LOW HUMIDITY FOR THE SOUTHERN PART OF NORTH TEXAS...

A COLD FRONT THAT EXTENDED NEAR A TYLER TO LAMPASAS LINE AT 650
PM... WILL CONTINUE TO MOVE SOUTH THROUGH THE REST OF NORTH TEXAS
THIS EVENING. SOUTH TO SOUTHWEST WINDS AHEAD OF THE FRONT WILL
SHIFT TO THE NORTH AND NORTHWEST AS THE FRONT PASSES. RELATIVE
HUMIDITIES HAVE ALREADY INCREASED BEHIND THE FRONT...AND HUMIDITIES
WILL INCREASE AREA WIDE AS TEMPERATURES COOL THIS EVENING. THUS THE
RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM.

TXZ122-135-142>148-156>162-174-175-260100-
/O.EXP.KFWD.FW.W.0026.000000T0000Z-110926T0000Z/
VAN ZANDT-HENDERSON-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-FREESTONE-
ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-LEON-
MILAM-ROBERTSON-
658 PM CDT SUN SEP 25 2011

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR
STRONG WINDS AND LOW HUMIDITY FOR THE SOUTHERN PART OF NORTH TEXAS...

A COLD FRONT THAT EXTENDED NEAR A TYLER TO LAMPASAS LINE AT 650
PM... WILL CONTINUE TO MOVE SOUTH THROUGH THE REST OF NORTH TEXAS
THIS EVENING. SOUTH TO SOUTHWEST WINDS AHEAD OF THE FRONT WILL
SHIFT TO THE NORTH AND NORTHWEST AS THE FRONT PASSES. RELATIVE
HUMIDITIES HAVE ALREADY INCREASED BEHIND THE FRONT...AND HUMIDITIES
WILL INCREASE AREA WIDE AS TEMPERATURES COOL THIS EVENING. THUS THE
RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Sep 24, 7:21 PM CDT, 14 minutes earlier.

Area forecast discussion, Sep 24, 7:21 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
721 PM CDT SAT SEP 24 2011

.UPDATE...

UPDATED THE FORECAST TO UPGRADE A PORTION OF THE FIRE WEATHER
WATCH TO A RED FLAG WARNING FOR TOMORROW AFTERNOON.

CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY FOR AREAS ALONG
AND SOUTHEAST OF A GOLDTHWAITE TO CORSICANA TO CANTON LINE
TOMORROW AFTERNOON. THE PRIMARY FORECAST CHALLENGE REGARDING
CRITICAL FIRE WEATHER CONDITIONS TOMORROW WILL BE ASSOCIATED WITH
THE TIMING OF THE COLD FRONT SOUTHEAST THRU NORTH TX. AHEAD OF
THE FRONT...WINDS ARE EXPECTED TO BE VEERED OUT OF THE SOUTHWEST
AT AROUND 20 MPH GUSTING TO 30 MPH FOR MUCH OF THE DAY. WINDS NEAR
AND NORTHWEST OF THE COLD FRONT ARE EXPECTED TO BE MUCH
LIGHTER...OUT OF THE NORTH-NORTHWEST AT 10 TO 15 MPH. AT THIS TIME
THE COLD FRONT IS EXPECTED TO BE NEAR THE METROPLEX AT 18Z OR 1 PM
CDT TOMORROW AFTERNOON. AFTER 18Z WE WILL REACH OUR HIGHEST
TEMPERATURES AND LOWEST RELATIVE HUMIDITY VALUES OF THE
DAY...THEREFORE WHEREVER THE WINDS ARE STRONGEST AFTER 18Z WILL BE
THE AREAS THAT EXPERIENCE CRITICAL FIRE WEATHER CONDITIONS. WITH
HIGH CONFIDENCE THAT AREAS SOUTHEAST OF THE METROPLEX WILL BE
AHEAD OF THE FRONT DURING THIS TIMEFRAME...WENT AHEAD AND UPGRADED
THE FIRE WEATHER WATCH TO A RED FLAG WARNING.

WHILE COLD AIR ADVECTION WILL ENSUE BEHIND OR NORTHWEST OF THE
COLD FRONT...COLD AIR ADVECTION IS EXPECTED TO BE TOO WEAK TO HAVE
A SIGNIFICANT IMPACT ON TEMPERATURES BEFORE SUNSET. THEREFORE
DESPITE THE FRONT MOVING THROUGH THE NORTHERN HALF OF THE CWA DURING
THE MORNING HRS...ALL OF NORTH TX WILL STILL SEE HIGHS TOP OUT
WELL ABOVE NORMAL FOR LATE SEPTEMBER. WITH THIS IN MIND WENT AHEAD
AND ACTUALLY EXPANDED THE FIRE WEATHER WATCH BACK TO THE NORTHWEST
TOMORROW AFTERNOON. CONFIDENCE IS HIGH THAT AFTERNOON RELATIVE
HUMIDITY VALUES WILL BE BELOW 30 PERCENT FOR MUCH OF NORTH
TX...HOWEVER THE WINDS BEHIND THE COLD FRONT ARE EXPECTED TO BE
SIGNIFICANTLY WEAKER THAN THE WINDS SOUTHEAST OF THE COLD FRONT.
IT IS POSSIBLE THAT GUIDANCE IS UNDERESTIMATING WIND SPEEDS BEHIND
THE FRONT AND IT IS FOR THIS REASON THAT THE FIRE WEATHER WATCH
HAS BEEN EXPANDED IN AREA WITH THIS FORECAST UPDATE. IF NORTHERLY
WINDS BEHIND THE FRONT DO COME IN AROUND 10 MPH TOMORROW...THE FIRE
WEATHER WATCH CAN PROBABLY BE CANCELLED AS CRITICAL FIRE WEATHER
CONDITIONS WILL NOT BE SUPPORTED. WILL CONTINUE TO MONITOR THE
INTENSITY OF THE WINDS NORTH OF THE FRONT AS IT APPROACHES NORTH
TX OVERNIGHT AND MAY HAVE TO UPGRADE TO A RED FLAG WARNING IF
WINDS REMAIN UP IN THE 15 TO 2O MPH RANGE.

CAVANAUGH

&&

.AVIATION...
HIGH CLOUDS CONTINUE TO SPILL IN FROM THE NORTH. 21Z SURFACE
ANALYSIS DEPICTS A COLD FRONT MOVING INTO THE TEXAS AND OKLAHOMA
PANHANDLES. THIS FRONT IS EXPECTED TO MOVE SOUTHWARD AND APPROACH
THE RED RIVER BY 12Z...NEAR THE DFW TAF SITES BY 18Z...AND THROUGH
WACO BY 00Z MONDAY. OTHER THAN THE WIND SHIFT...NOT MUCH IS
ANTICIPATED TO CAUSE AVIATION CONCERNS...BUT TURBULENCE MAY
INCREASE IN THE VICINITY OF THE FRONT. WIND SPEEDS WILL INCREASE
TO AROUND 15 KNOTS DURING THE AFTERNOON ON SUNDAY.

14

&&

.PREV DISCUSSION... /ISSUED 308 PM CDT SAT SEP 24 2011/
UPPER RIDGE WEST CONUS/UPPER LOW EAST CONUS LONG WAVE PATTERN WILL
CONTINUE TO PREVAIL ALOFT THROUGH EARLY TUESDAY. MODELS CONTINUE
TO STRUGGLE WITH EXACT LOCATION AND MOVEMENT OF THE UPPER LOW AND
STRENGTH OF WINDS WITHIN CYCLONIC FLOW AROUND THIS FEATURE DOWN
ACROSS THE RED RIVER VALLEY AND EAST TX. WE WILL CONTINUE TO
ADVERTISE ABOVE NORMAL TEMPERATURES AND DRY WEATHER THROUGH
TUESDAY IN WEAKENING NORTHWEST FLOW REGIME. WINDS SHOULD BE
RELATIVELY LIGHT AND KEEP FIRE WEATHER CONDITIONS BELOW CRITICAL
LEVELS AFTER THE WEEKEND.

EAST CONUS UPPER LOW FINALLY BEGINS MOVING EAST WITH NEXT UPPER
TROUGH MOVING INTO THE PACIFIC NORTHWEST AND NORTHERN ROCKIES
ACTING AS A KICKER FOR THE MID TO LATE WEEK PERIOD. BROAD/WEAK
SHORTWAVE ENERGY WILL PIECE OFF AND DROP SOUTH ACROSS WEST TX AND
THE SOUTHWEST STATES...WHILE A FEW WEAK COLD FRONTS BACKDOOR INTO
NORTH TX. THOUGH QUITE A BIT OF UNCERTAINTY EXISTS REGARDING
MOISTURE AND PLACEMENT OF THE FRONTS/LIFT...WE WILL CONTINUE
ADVERTISING SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS FOR THE
4-7 DAY PERIOD WITH MODELS AGREEING ON THE OVERALL SCENARIO.
TEMPERATURES SHOULD ALSO MODIFY BACK DOWN CLOSER TO NORMALS FOR
LATE SEPTEMBER BY NEXT WEEKEND.

&&
.FIRE WEATHER...
WE ARE ISSUING A FIRE WEATHER WATCH FOR AREAS GENERALLY ALONG AND
SOUTH OF A BRECKENRIDGE...FORT WORTH...CANTON/EMORY LINE TODAY FOR
SUNDAY AFTERNOON AND EARLY EVENING DUE TO WELL-ABOVE NORMAL HIGH
TEMPERATURES AND GUSTY WEST-SOUTHWEST WINDS 10 TO 20 MPH AHEAD OF A
SLOW-MOVING COLD FRONT LATER IN THE DAY. NORTH TEXAS REMAINS IN AN
EXCEPTIONAL DROUGHT AND ANTECEDENT CONDITIONS ARE RIPE FOR
WILDFIRES. HIGHS SUNDAY AHEAD OF THE FRONT WILL PUSH TO NEAR RECORD
VALUES...WITH SOME AREAS GETTING UP AROUND THE CENTURY MARK SOUTH OF
I-20. A STRONG LOW LEVEL THERMAL RIDGE SETS UP AND COMBINES WITH
MODEST DOWNSLOPE COMPONENT OFF HIGHER WEST TX TERRAIN AND
COMPRESSIONAL WARMING AHEAD OF THE SLOW-MOVING FRONT FOR WELL ABOVE
NORMAL HIGH TEMPERATURES FOR LATE SEPTEMBER. WINDS WILL SHIFT OUT OF
THE NORTH 10 TO 15 MPH BEHIND THE FRONT WHICH WILL ALSO NEED TO BE
WATCHED CLOSELY BY OFFICIALS.

WE ISSUED A FIRE WEATHER WATCH FOR AREAS SOUTH OF THE COLD FRONT
BASED ON A FEW THINGS. FIRST...WE ARE NOT HIGHLY CONFIDENT ON HOW
FAST AND FAR SOUTH THE COLD FRONT WILL MOVE IF THE SURFACE LOW
OVER OKLAHOMA DEEPENS MORE THAN EXPECTED. ALSO MID-HIGH LEVEL
MOISTURE MAY LEND TO A HIGHER LEVEL CLOUD CANOPY THAT MAY ENCOMPASS
PARTS OF NORTH TEXAS. SUCH A CANOPY COULD HAVE DIRECT AFFECTS ON
MIXING OF WINDS AND POSSIBLY ON HIGH TEMPERATURES. ANY AREAS THAT
DO NOT MEET RED FLAG CRITERIA SUNDAY WILL LIKELY BE PUT UNDER A
GRASS FIRE DANGER STATEMENT. WE WILL ALLOW ONE MORE MODEL RUN TO
HELP INCREASE CONFIDENCE ON WHERE TO HAVE AN OFFICIAL RED FLAG
WARNING FOR NORTH TEXAS DEPENDING ON OUR FRONT.

05/

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  68  93  67  89  70 /   5   5   0   5  10
WACO, TX              67 101  66  96  70 /   0   5   5   5   5
PARIS, TX             61  89  61  86  66 /  10  10  10   5  20
DENTON, TX            65  92  62  87  66 /   5   5   0   5  10
MCKINNEY, TX          63  93  62  88  65 /  10  10   0   5  10
DALLAS, TX            68  94  68  89  71 /   5  10   0   5  10
TERRELL, TX           64  94  66  90  69 /   5  10   5   5  10
CORSICANA, TX         66  99  69  93  70 /   5   5   5   5  10
TEMPLE, TX            66 101  68  97  69 /   0   5   5  10   5
MINERAL WELLS, TX     62  94  61  90  66 /   5   5   0   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR TXZ091>093-100>104-115>121-129>134-141.

RED FLAG WARNING FROM 10 AM TO 7 PM CDT SUNDAY FOR TXZ122-135-
142>148-156>162-174-175.

&&

 /
Hazardous weather outlook, Sep 24, 3:00 PM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
300 PM CDT SAT SEP 24 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
300 PM CDT SAT SEP 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MUCH OF
NORTH TEXAS ON SUNDAY AS SOUTHWEST WINDS INCREASE AND HUMIDITY
VALUES PLUMMET BY AFTERNOON. A FIRE WEATHER WATCH IS IN EFFECT FOR
AREAS ALONG AND SOUTH OF INTERSTATE 20 FOR SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS ON
WEDNESDAY AND THURSDAY AND ACROSS THE SOUTHERN HALF OF NORTH TEXAS
ON FRIDAY.  SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DUNN

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.